Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 20, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jun 23, 2016, 1:21 PM MDT. It took effect at Jun 24, 2016, 10:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2016, 1:21 PM MDT (19:21 UTC)
- In effect from
- Jun 24, 2016, 10:00 AM MDT
- Expired
- Jun 24, 2016, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
123 WWUS75 KPIH 231921 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 121 PM MDT THU JUN 23 2016 IDZ017-019>021-032-241200- /O.NEW.KPIH.WI.Y.0020.160624T1600Z-160625T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- LOST RIVER/PASHIMEROI- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... ST. ANTHONY...ASHTON...ISLAND PARK...DRIGGS...VICTOR... IDAHO FALLS...REXBURG...POCATELLO...ARCO...CHALLIS...MACKAY 121 PM MDT THU JUN 23 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY. * IMPACTS/TIMING...WINDS WILL RAMP UP STARTING AROUND 10AM AND CONTINUE THROUGH UNTIL SUNSET. THE STRONGEST WINDS WILL SHOULD OCCUR BETWEEN 11AM AND 6PM. AREAS OF BLOWING DUST AND LOW VISIBILITY ARE EXPECTED. LARGE VEHICLES WILL SEE DIFFICULT DRIVING DUE TO STRONG CROSSWINDS. * WINDS...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. THE STRONGEST WILL BE ACROSS THE ARCO DESERT INTO THE UPPER SNAKE HIGHLANDS. * LOCATIONS...BURLEY...RUPERT...HEYBURN...ST. ANTHONY...ASHTON...ISLAND PARK...DRIGGS...VICTOR... IDAHO FALLS...REXBURG...POCATELLO...ARCO...CHALLIS AND MACKAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
657 WWUS75 KPIH 241027 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 427 AM MDT FRI JUN 24 2016 IDZ017-019>021-032-250300- /O.CON.KPIH.WI.Y.0020.160624T1600Z-160625T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- LOST RIVER/PASHIMEROI- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... ST. ANTHONY...ASHTON...ISLAND PARK...DRIGGS...VICTOR... IDAHO FALLS...REXBURG...POCATELLO...ARCO...CHALLIS...MACKAY 427 AM MDT FRI JUN 24 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... * IMPACTS/TIMING...WINDS WILL RAMP UP STARTING AROUND 10AM AND CONTINUE THROUGH UNTIL SUNSET. THE STRONGEST WINDS WILL SHOULD OCCUR BETWEEN 11AM AND 6PM. AREAS OF BLOWING DUST AND LOW VISIBILITY ARE EXPECTED. LARGE VEHICLES WILL SEE DIFFICULT DRIVING DUE TO STRONG CROSSWINDS. BOATS WILL LIKELY EXPERIENCE ROUGH CHOP ON LAKES. * WINDS...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. THE STRONGEST WILL BE ACROSS THE ARCO DESERT INTO THE UPPER SNAKE HIGHLANDS. * LOCATIONS...BURLEY...RUPERT...HEYBURN...ST. ANTHONY... ASHTON...ISLAND PARK...DRIGGS...VICTOR... IDAHO FALLS... REXBURG...POCATELLO...ARCO...CHALLIS AND MACKAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
322 WWUS75 KPIH 250301 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 901 PM MDT FRI JUN 24 2016 IDZ017-019>021-032-250415- /O.EXP.KPIH.WI.Y.0020.000000T0000Z-160625T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- LOST RIVER/PASHIMEROI- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... ST. ANTHONY...ASHTON...ISLAND PARK...DRIGGS...VICTOR... IDAHO FALLS...REXBURG...POCATELLO...ARCO...CHALLIS...MACKAY 901 PM MDT FRI JUN 24 2016 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... AT 900 PM MDT WINDS IN THE UPPER AND LOWER SNAKE PLAIN HAVE DECREASED TO 20 TO 30 MPH AND CONTINUE TO TREND DOWNWARD THIS EVENING. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 900 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 23, 1:15 PM MDT, 6 minutes earlier.
Area forecast discussion, Jun 23, 1:15 PM MDT, 6 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 115 PM MDT THU JUN 23 2016 .SHORT TERM...Tonight through Saturday. The big story is a cold front and a brief cool down for eastern Idaho tomorrow and Saturday. The front should be pushing into the central mountains and possibly the Magic Valley around sunrise and then race eastward during the morning hours. Winds will ramp up especially once we hit 9-10am and then continue until sunset. Winds will likely peak between 11am and 6pm with gusts of 40-55mph likely for many locations. The strongest will be across the Snake Plain, Upper Snake Highlands and Lost River/Pashimeroi region. This is also where we expect the biggest risk of blowing dust and difficult driving conditions. A WIND ADVISORY is in effect from 10am-9pm for those areas. The storm is still expect to kick off showers and storms many west of a Ellis to Stanley line through the day. Don't expect a lot of rain and with a lot of wind to mix down don't be surprised if there are strong winds associated with them. Temperatures take a nose dive tomorrow, with 50s and 60s in the mountains and low/mid 70s in most valley locations. Saturday morning will be pretty chilly as well. Right now near to below freezing temperatures, and associated risks from frost or freeze conditions, are forecast across the central mountains, Upper Snake Plain and Highlands and most of the eastern highlands. Keyes .LONG TERM...Saturday night through Thursday night. The upper ridge becomes dominant over the west again by Sunday...pushing temps back up thru next week. By Thu...the GFS suggests the ridge will begin to tap a little subtropical moisture. Have added isold tstms for the mtns Thu aftn and eve. Rest of the fcst period still looks dry. Hedges && .AVIATION...VFR weather will continue. A few showers and storms are possible near Stanley and Challis tomorrow, but TAF sites should be dry. The big issue with west to southwest winds from mid morning onward. Winds will peak at 25-35kts sustained with gusts 30-45kts at KBYI, KPIH and KIDA. KSUN will likely see an earlier switch to west or northwest winds in the afternoon hours, which is typical in this scenario. Keyes && .FIRE WEATHER...We are still on track for a pretty windy Thursday as a storm races across the region. Winds will ramp up tomorrow starting mid morning and continue until sunset. Wind gusts will peak in all fire districts between 11 am and 6pm at 40-55mph. Some of the sheltered valleys in the central mountains and southeast highlands may only peak at 30-40mph. Humidity values do rebound a bit, with 20-35 percent across most mountain ranges. However, it does appear that the RH across the Upper Snake Plain and Zone 476 may drop again to 10-15 percent. Showers and storms are still possible across the central mountains mostly north of a Stanley to Gilmore Summit line with a pretty good chance from around Salmon northward. Temperatures will be much cooler Friday and Saturday especially Saturday morning. A quick return to dry and warm weather begins Sunday. There COULD be enough moisture for a few afternoon storms to form by the middle of next week. Keyes && .PIH Watches/Warnings/Advisories... Wind Advisory from 10 AM to 9 PM MDT Friday for IDZ017-019>021- 032. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.